Open Access
Translator Disclaimer
Feb. 2000 Milnor's link invariants attached to certain Galois groups over $\mathbf {Q}$
Masanori Morishita
Proc. Japan Acad. Ser. A Math. Sci. 76(2): 18-21 (Feb. 2000). DOI: 10.3792/pjaa.76.18


This is a résumé of the author's recent work on certain analogies between primes and links. The purpose of this article is to introduce a new invariant, called Milnor invariant, in algebraic number theory, based on an analogy between the structure of a certain Galois group over the rational number field and that of the group of a link in three dimensional Euclidean space. It then turns out that the Legendre, Rédei symbols are interpreted as our link invariants. We expect that this is a tip of an arithmetical theory after the model of link theory which may give a new insight in algebraic number theory. The details will be published elsewhere.


Download Citation

Masanori Morishita. "Milnor's link invariants attached to certain Galois groups over $\mathbf {Q}$." Proc. Japan Acad. Ser. A Math. Sci. 76 (2) 18 - 21, Feb. 2000.


Published: Feb. 2000
First available in Project Euclid: 23 May 2006

zbMATH: 0990.11068
MathSciNet: MR1752818
Digital Object Identifier: 10.3792/pjaa.76.18

Primary: 11R32
Secondary: 57M25

Keywords: Galois groups , link groups , Milnor invariants , Rédei symbol

Rights: Copyright © 2000 The Japan Academy


Vol.76 • No. 2 • Feb. 2000
Back to Top